# SDR CA150428009

- Difficulty date: April 27, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Lear 31A
- Aircraft time: 6,717 hours
- Engine: Garrtt TFE73123B
- System (JASC): 2711 · Aileron Tab Control System
- Part: Potentiometer
- Part number: RV4SAYSD102A
- Condition: Defective
- Location: Lt Aileron
- Stage of operation: IN
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE RIGGING OF THE AILERON TRIM TAB INDICATION, FOLLOWING AN AILERON TRIM ACTUATOR INSTALL, THE FOLLOWING PROBLEM OCCURRED RIGGING THE POTENTIOMETER.  IAW THE ATTACHED ILLUSTRATION IN THE MM 27-10-04, & FOLLOWING THE INSTALLATION INSTRUCTION, WE HAD A MAJOR DIFFICULTY GETTING CORRECT INDICATION.  IT WAS DETERMINED THAT IF THE POTENTIOMETER, PN RV4SAYSD102A, HAS THE POTENTIOMETER ARM INSTALLED WITH THE LINK ARM TO THE ACTUATOR ARM AS ILLUSTRATED IN THE MM, THIS WILL GIVE A REVERSE INDICATION ON THE COCKPIT GAUGE.  TRIM LEFT GAVE US A RIGHT WING DOWN INDICATION, TRIM RIGHT & WE HAD A LEFT WING DOWN INDICATION, NEUTRAL WAS OBTAINABLE & THE ACTUATOR WAS PROVIDING CORRECT SENSE OF THE TAB FOR LEFT OR RIGHT ROLL.  AFTER SEVERAL HOURS OF ATTEMPTING TO SET THE POTENTIOMETER & RECHECKING ALL WIRING, WE CHANGED THE POTENTIOMETER WITH A NEW UNIT THAT WAS IN OUR STORES WITH THE SAME PN AS LISTED ABOVE.  THIS NEW POTENTIOMETER GAVE US THE SAME RESULT OF REVERSE INDICATION, SO FROM THAT WE CONCLUDED THAT THE PROBLEM WAS HOW THE ARM & LINK IS MOUNTED TO THE POTENTIOMETER & THE ACTUATOR.  ONCE THE ARM WAS MOUNTED 180 DEGREES ON THE POTENTIOMETER, OUR INDICATION DIRECTION BECAME CORRECT.  LEFT WING DOWN INDICATED LEFT WING DOWN IN THE COCKPIT WHEN TRIMMING LEFT & THE SAME FOR RIGHT WING.  ATTACHED A PHOTO OF INSTALLATION THE ARM DOES NOT INTERFERE WITH THE TRIM PUSH PULL TUBE, HOWEVER FROM FURTHER INSPECTION WE CAN SEE THAT AT FULL LEFT WING TRIM THE POTENTIOMETER DID CONTACT STRUCTURE IN THE WING PREVIOUSLY, SO IT IS DETERMINED THIS IS HOW THE SYS WAS RIGGED IN THE PAST, BUT WE DID NOT TAKE A PRE-REMOVAL PHOTOGRAPH.  THE ARM WAS ADJUSTED SO THAT THERE IS NO CONTACT NOW.  NOT SURE IF IT IS THE PN OF THE POTENTIOMETER, THE INSTALLATION PROCEDURE & ILLUSTRATION IN THE MM OR A COMBINATION OF THE TWO.
